There is a drug called Tenex (guanfacine) that can be added to augment the impulse control and is often prescribed with a stimulant to aid in this and other ADHD symptoms. Go to the medication thread on this board and there is a topic titled "Tenex" that is very informative.
You may want to talk to your dr about this drug, or a dosage change...Talk with your son's teachers about how he is functioning in the classroom lately academically and whether they see significant impulse control issues. Lack of impulse control in children with ADHD are also exhibited at home when medication is not working or not working at maximum benefit. These children can't hold it together in any setting with regard to controlling impulses. Medication is not a behavior pill but it allows the child the ability to make a choice but they don't always make the right choice like anyone else but you have a serious cause for concern at this point. Teachers that are with your son on a daily basis may be able to give you more of an accurate assessment. You state you are not seeing these behaviors at home so try to gather more information from the school and then speak with your child's doctor and take it from there. Good luck and keep us posted. Thanks Chasesmom! I will check into it. Are there other things that could be going on at school, a kid take a dislike to him or a friend move away? How long has he been on his current drug regimen? This board has lots of personal stories about Adderrall and anger. Maybe it's time to try something else? I agree that this is probably something you should bring to the doc's attention.Things have been going so great for my son at school this year- no phone calls, great grades,etc.- then on Friday I get a call from the Princ. with a list of stuff that has been reported about my son! The main thing was what happened on Friday. He flicked a kids hat, the kid flicked my sons hat off his head, the other kid called my son a bad name & made a threatning gesture, then my son lost it and put him in a head lock & hit him in the head. Then today I get a phone call from one of his friends moms (my friend) and she tells me my son had a similar incident with her son too! (but she was nice enough to call me & not report it). The princ. is concerned that my son has ZERO impulse control and that he seems to be angry. Obviously its a concern to me too. But I don't see any anger at home like that EVER!
It sounds to me like your son is trying to make friends and isn't sure how to go about it.
Ask his teachers if they think that could be it. Ask him if that is what he is trying to do. He isn't starting out mean. A kid flicking another kid's hat is something that friends do all the time. Possibly he thought that if he did that the other boy would be his friend and then he didn't know how to interpret or react appropriately to what happened after that.
Helping him could be something as simple as helping him learn to make friends and be a friend.Thanks all for your feedback. We just got back from school & he is suspended for 3 days. They told me that the only time he displays this behavior is on the playground. His teacher was VERY surprised she said because he is very quiet during class time- never disrupptive. And he's not like this @ home. He also told the school psych. that it scares him that he reacts this way. So... I have a call into the neuro. to talk and see what we can do.
I know how you feel! We went for about 8 weeks with out ANY trouble at school!!! NOt a single infraction, no calls, no check marks, not corrections. NOTHING! Then all the sudden, he got into trouble 3 days in a row! it was overwhelming. Luv is right on target! I found out that my son's meds were off. We had changed his meds. he had an increase and my dh had filled his meds that week. And he put the lower dosage in the weekly pill box!!!! So, his meds were way off. The poor little guy didn't have the right meds. Now, with that said, I agree with chase. There are meds that can help with aggression. If he is going through some hormone changes and has gone though a growth spurt, then you might want to take him in to have a med change. It is some thing to take seriously. He is not at fault, he is at concern though. He is a good child, but the meds are the concern. I don't like to see my son doing things that he cannot control if his meds are the main factor. I'm a mom that says all the time "adhd is NO excuse for bad behavior", but if their meds are the main factor, that's not their fault.
I hope this helps. Keep us posted and Glad you are here!